Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Lake Charles, LA

April 26, 2011Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 26, 2011, 1:21 AM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 1:21 AM CDT (06:21 UTC)
Expired
Apr 26, 2011, 2:00 AM CDT
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 26, 1:40 AM CDTTSTM WND DMG5 Sse Boyce, LAPARISH HIGHWAY DEPARTMENT REPORTED TREE DOWN ON POWER LINES ON MILL RACE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 10:47 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2759 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2759 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS54 KLCH 260621
SVRLCH
LAC079-115-260700-
/O.NEW.KLCH.SV.W.0051.110426T0621Z-110426T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES...PINEVILLE...HINESTON...GLENMORA...ALEXANDRIA...
  EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
   THIS INCLUDES...SLAGLE...PITKIN...

* UNTIL 200 AM CDT

* AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...10 MILES SOUTHEAST OF
  SLAGLE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LACAMP BY 125 AM CDT...
  LEANDER AND CLIFTON BY 130 AM CDT...
  SIEPER BY 135 AM CDT...
  HINESTON BY 140 AM CDT...
  ELMER...OTIS AND GARDNER BY 145 AM CDT...
  GLENMORA BY 150 AM CDT...
  ALEXANDRIA BY 200 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3102 9237 3096 9247 3096 9248 3095 9248
      3092 9253 3089 9313 3124 9315 3144 9238
TIME...MOT...LOC 0620Z 258DEG 34KT 3110 9296

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:19 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 26, 12:19 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 AM CDT TUE APR 26 2011

.UPDATE...
UPDATED ZONES TO EXTEND TORNADO WATCH 210 INTO HARDIN COUNTY DUE
TO DEVELOPING CONVECTION NORTH OF THE HOUSTON AREA. CONVECTION
CONTINUES TO MOVE TO THE EAST SOUTHEAST TOWARD OUR SE TX COUNTIES.

&&

.AVIATION...
CLUSTER OF STORMS IS MOVING INTO WESTERN LA TONIGHT...AND
INCLUDED A TEMPO GROUP AT KAEX FOR +TSRA WITH STORMS EXPECTED TO
MOVE THROUGH BETWEEN 06Z-08Z. OTHERWISE...FEW CHANGES TO THE 06Z
TAF PACKAGE. GUSTY SRLY WINDS WILL PERSIST TONIGHT...STRENGTHENING
AGAIN ON TUESDAY WITH GUSTS NR 30 KT. MVFR CIGS WILL LIFT TUESDAY
MORNING...BUT SHOULD REMAIN MVFR THROUGH THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  85  54  79 /  10  10   0   0
KBPT  72  85  57  80 /  10  10   0   0
KAEX  72  83  52  79 /  20  20   0   0
KLFT  75  87  58  79 /  10  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING
     FOR ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
     EVANGELINE-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST.
     MARTIN-RAPIDES-ST. LANDRY-ST. MARY-UPPER ST. MARTIN-
     VERMILION-VERNON.

TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING
     FOR HARDIN-JASPER-JEFFERSON-NEWTON-ORANGE-TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CALCASIEU LAKE-
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
     20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-SABINE LAKE-VERMILION BAY-
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&

24
Hazardous weather outlook, Apr 25, 5:32 AM CDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CDT MON APR 25 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-261045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
532 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT ONCE AGAIN TODAY FOR SOUTH WINDS 15 TO
25 MPH WITH GUSTS TO 35 MPH.

THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EAST CENTRAL TEXAS
THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS ARE
FORECAST TO DRIFT TO THE SOUTH INTO THE LAKES REGION OF SOUTHEAST
TEXAS AND CENTRAL LOUISIANA INTO THE OVERNIGHT HOURS. IF THESE
THUNDERSTORMS DO MAKE IT INTO THE AREA...SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT WITH A
SMALL CHANCE OF A TORNADO. THE SLIGHT RISK AREA EXTENDS NORTHWEST
OF A LINE FROM WOODVILLE TO COLFAX.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AGAIN TOMORROW NIGHT ACROSS
NORTHERN PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AHEAD
OF A COLD FRONT. SOME OF THESE THUNDERSTORMS COULD BE SEVERE AS
WELL AND A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE
FROM WOODVILLE TO OPELOUSAS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-261045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
532 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SOUTH
WINDS 15 TO 30 KNOTS AND SEAS OF 4 TO 7 FEET ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG ONSHORE FLOW WILL CONTINUE THROUGH WEDNESDAY FOLLOWED BY
STRONG OFFSHORE FLOW IN THE WAKE OF A COLD FRONT LATE WEDNESDAY
AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 25, 11:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     NON-TSTM WND DMG BROOKELAND              31.13N 93.99W
04/25/2011                   JASPER             TX   LAW ENFORCEMENT

            JASPER SHERIFF REPORTS TREES DOWN ON ROADS NEAR
            BROOKELAND AS WELL AS DIME SIZE HAIL.

&&

DJONES
Local storm report, Apr 25, 11:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     BROOKELAND              31.13N 93.99W
04/25/2011                   JASPER             TX   LAW ENFORCEMENT

            JASPER SHERIFF REPORTS TREES DOWN ON ROADS NEAR
            BROOKELAND AS WELL AS DIME SIZE HAIL.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:08 PM CDTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more41 hr
Apr 26, 12:14 AM CDTTornado WarningLCHVernon31 min
Apr 26, 12:43 AM CDTTornado WarningLCHVernon47 min
Apr 26, 1:48 AM CDTSpecial Weather StatementLCHAllen, Beauregard57 min
Apr 26, 1:59 AM CDTSpecial Weather StatementLCHRapides61 min
Apr 26, 2:06 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu24 min
Apr 26, 2:17 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry58 min
Apr 26, 2:35 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis55 min
Apr 26, 3:15 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry45 min
Apr 26, 3:17 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron58 min
Apr 26, 3:29 AM CDTSpecial Weather StatementLCHEvangeline46 min
Apr 26, 3:46 AM CDTSpecial Marine WarningLCH44 min
Apr 26, 4:09 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron66 min
Apr 26, 4:39 AM CDTSpecial Marine WarningLCH36 min
Apr 26, 5:25 AM CDTSpecial Weather StatementLCHCalcasieu65 min
Apr 26, 6:22 AM CDTSevere Thunderstorm WarningLCHVermilion53 min
Apr 26, 6:29 AM CDTSpecial Weather StatementLCHJefferson Davis46 min
Apr 26, 7:23 AM CDTSpecial Weather StatementLCHVermilion37 min
Apr 26, 8:21 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary54 min
Apr 26, 8:25 AM CDTSpecial Marine WarningLCH50 min
Apr 26, 9:08 AM CDTSpecial Marine WarningLCH67 min
Apr 26, 10:48 AM CDTRiver Flood WarningLCHCalcasieu46 hr
Apr 26, 10:48 AM CDTRiver Flood WarningLCHCalcasieu33 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.